MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.Vascular access was obtained via the femoral artery.The 80% stenosed, 24x2.50mm, concentric and de novo target lesion was located in the moderately tortuous and severely calcified distal left anterior descending artery.A 2.50mm x 12mm maverick balloon catheter was advanced for predilatation.However, during the procedure, the physician observed that the shaft of the balloon was broken.The procedure was completed with a different device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a maverick 2 mr balloon catheter.The device was visually and microscopically examined.The shipping mandrel and balloon protector were returned in place on the device and were removed.There was contrast in the inflation lumen and balloon.There was damage to the rapid port exchange.The folds of the balloon were tight, however with balloon protector removed the proximal end of the balloon folds were slightly opened which is consistent with any slight twisting of the balloon protector during application or removal.The device was attached to an inflation device filled with water and was inflated to rated burst pressure.The device failed to inflate to rated burst pressure as there was a puncture of the guidewire lumen 2mm from the rapid port exchange.Product analysis could not confirm the reported break, as the rapid port exchange was damaged but not separated.Functional testing showed an unreported puncture to the guidewire lumen.The damage found to the device is consistent with an interaction, or difficulties removing or inserting the guidewire.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12662246
Report Number2134265-2021-13028
Device Sequence Number4211720
Product Code LOX
UDI-Device Identifier08714729369981
UDI-Public08714729369981
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0024308658
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer01/18/2022
Initial Report FDA Received Date10/19/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale